New Jersey, 2011Flash Flooding and Flood in New Jersey, July 8, 2011
July 8, 2011 · NWS PHI · 5 events in 3 counties and zones
A slow moving cold front helped trigger numerous thunderstorms during the second half of the afternoon into the early evening of the 8th in Camden and Gloucester Counties. Similar conditions occurred across eastern Morris County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front helped trigger numerous thunderstorms during the second half of the afternoon into the early evening of the 8th in Camden and Gloucester Counties. Similar conditions occurred across eastern Morris County. Storm totals reached between 3 and 4 inches and caused considerable highway and poor drainage flooding as well as flash flooding of smaller streams and then later flooding along the Cooper River. Because this coincided with a Friday afternoon, they heavy rain and flooding greatly compounded the commute home and toward shore points in the local Philadelphia Metropolitan Area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 8, 2:26 PM EST, 9 minutes earlier.
Area forecast discussion, Jul 8, 2:26 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EDT FRI JUL 8 2011
.SYNOPSIS...
A STATIONARY FRONT OVER OUR AREA WILL CONTINUE TO BRING UNSETTLED
WEATHER ACROSS THE REGION THROUGH TONIGHT. A WEAK LOW PRESSURE
AREA WILL TRACK ALONG THE FRONT AND PASS THROUGH THE AREA TONIGHT.
HIGH PRESSURE WILL BUILD INTO OUR AREA DURING SATURDAY AND BE OVER
THE REGION SUNDAY AND INTO MONDAY. ANOTHER FRONT MAY BRING MORE
UNSETTLED CONDITIONS TO THE REGION LATER MONDAY INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE CWA UNTIL
900 PM. THUNDERSTORMS ARE DEVELOPING ACROSS THE AREA WITH A WIND
AND HAIL THREAT BEING THE PRIMARY CONCERNS.
THE FLASH FLOOD WATCH WILL ALSO CONTINUE FOR THE CENTRAL AND
SOUTHERN AREAS WITH THE HIGHER PRECIPITATION RATES AND TOTALS
EXPECTED IN THESE AREAS. THE URBAN AREAS WILL BE MOST SUSCEPTIBLE
TO FLOODING...ESPECIALLY ALONG THE I-95 CORRIDOR. RATES OF ONE TO
TWO INCHES PER HOUR MAY OCCUR.
PATCHY FOG WILL DEVELOP LATE TONIGHT ONCE THE RAINS END AND SKY
COVER BEGINS TO BREAK UP A BIT. FOG WAS NOT INCLUDED IN THE GRIDS
ATTM...SINCE THERE IS ALREADY PLENTY OF WORDINESS WITH THE
SVR/FLOOD WORDING ALREADY IN THERE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE LAST OF THE CLOUDS AND SCATTERED SHOWERS ASSOCIATED WITH THE
FRONT AND LOW PRESSURE AREAS FROM THE NEAR TERM WILL BE PASSING
OFF THE COAST SAT MORNING. LOW CHC POPS AND A FEW CLOUDS ARE STILL
IN THE GRIDS FOR THE MORNING AREAS ACROSS ERN DELAWARE AND THE SRN
COASTAL WATERS.
HIGH PRESSURE WILL BUILD IN SAT AND REMAIN INTO MONDAY. A DRY
FORECAST IS EXPECTED WITH MAINLY CLR SKIES. TEMPERATURES WILL
STILL BE VERY WARM...BUT THE LOWER HUMIDITY VALUES WILL MAKE
THINGS COMFORTABLE. SAT NIGHT WILL BE COOL WITH LOWS IN 50S ACROSS
THE NORTHERN AREAS AND LOW TO MID 60S IN MOST OTHER AREAS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE MODELS HAVE BEEN PRETTY CONSISTENT THAT THE FLAT HEAT RIDGE OVER
THE EASTERN CONUS WILL RETROGRADE SLIGHTLY TO THE SOUTHWEST. AFTER
THE 500MB TROF PASSES, A CANADIAN HIGH PRESSURE SYSTEM WILL BUILD
INTO THE NORTHEASTERN CONUS.
THERE REMAINS DIFFERENCES AS TO HOW ROBUST THE CONVECTION WILL BE
WITH THE COLD FRONTAL PASSAGE MONDAY NIGHT INTO TUESDAY. TODAY THE
TIMING LOOKS SLIGHTLY BETTER FOR A MORE ACTIVE TUESDAY. WE OPTED FOR
POPS CLOSER TO THE GFS VS WHAT WOULD BE INFERRED USING THE ECMWF.
AFTER THE FRONT CLEARS THE REGION, OUR CWA SHOULD HAVE A COUPLE OF
DAYS WITH QUITE PLEASANT DEW POINTS. THERE ARE DIFFERENCES AS TO HOW
COOL IT WILL GET, ALTHOUGH THE GAPS ARE SMALLER THAN YESTERDAY.
BASED ON HOW ABOVE NORMAL THIS METEOROLOGICAL SUMMER HAS BEEN SO
FAR, WE HAVE OPTED TO KEEP MAX TEMPS TOWARD THE WARMER END OF THE
ENSEMBLE MEMBERS THROUGHOUT THE LONG TERM. REGARDLESS AFTER A HOT
AND HUMID TUESDAY, LOWER TEMPERATURES ARE IN STORE, ESPECIALLY AT
NIGHT, FOR THE REST OF THE LONG TERM PERIOD.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
REST OF THIS AFTERNOON...18Z TAFS POSTED FOR BEST CHANCE OF STRONGEST
WIND AND IFR CONDS THIS AFTERNOON. WILL UPDATE TAFS AS ANY STRONGER STORMS
APPROACH.
SEVERE THUNDERSTORM WATCH NUMBER 610 THROUGH 01Z FOR THE ENTIRE
PHILADELPHIA TAF AREA IS NOW POSTING AS OF THIS WRITING AT 148 PM.
SHOWERS/THUNDERSTORMS...ARE DEVELOPING AND WILL CONCENTRATE THEIR
ENERGY EVENTUALLY IN S CENTRAL NJ AND SE PA AROUND 20Z-24Z.
SEVERAL STORMS ARE EXPECTED TO PRODUCE BRIEF IFR/LIFR CONDS IN 1/2SM
+T+SHRA WLY G50 KT WITH SREF RELATIVELY HIGH PROBS FOR SVR/SUPERCELLS
AND POSSIBLY A TOR IN OUR CWA THIS AFTN. WHETHER THEY GO OVER THE
TAF LOCATIONS IS UNKNOWN.
TONIGHT...MVFR OR IFR CIGS SPREAD S BEHIND THE FRONT WITH HEAVY
CONVECTION BECOMING CONCENTRATED FROM KPHL-KACY SOUTHWARD AND EVENTUALLY
DRIFTING OFFSHORE TOWARD 07Z.
OUTLOOK...
SATURDAY...IFR STRATUS IS POSSIBLE ALONG AND SOUTH OF A KILG-KACY LINE
THROUGH ABOUT 1400 UTC. AFTER THE SURFACE LOW PULLS AWAY...THE
LOW LEVEL INVERSION SHOULD BREAK...AND VFR CONDITIONS ARE EXPECTED
EVERYWHERE FOR THE REMAINDER OF THE DAY. CONVECTIVE TEMPERATURES
COULD BE MET IN THE AFTERNOON...WHICH SHOULD RESULT IN SCATTERED
CUMULUS. HOWEVER...INCREASING STABILITY SHOULD LIMITED ANY
CONVECTIVE POTENTIAL.
SAT NIGHT AND SUNDAY...WEAK HIGH PRESSURE BUILDING INTO THE REGION
SHOULD RESULT IN VFR CONDITIONS.
SUN NIGHT...VFR TO START BUT WAA MVFR CIGS MAY DEVELOP IN E PA LATE.
MONDAY...WARM AIR ADVECTION AHEAD OF A FRONTAL BOUNDARY COULD MEAN
SCATTERED THUNDERSTORMS LATE MONDAY OR MONDAY NIGHT...BUT OVERALL
VFR CONDITIONS ARE EXPECTED.
&&
.MARINE...
NO HEADLINES EXCEPT THE SEVERE THUNDERSTORM WATCH 610 THROUGH 01Z
POSTING AS OF AROUND 148 PM.
THE STATIONARY FRONT STRETCHED ACROSS THE NORTHERN OCEAN WATERS
THIS MORNING...WITH THE REMAINDER OF THE WATERS REMAINS IN THE
SOUTH SOUTHWEST FLOW ON THE WARM SIDE OF THE FRONT. FOR THE MOST
PART A 3 FOOT SOUTHERLY SHORT PERIOD SWELL CONTINUES ON THE
WATERS.
AS THE FRONT OOZES SOUTH TODAY...MORE OF THE OCEAN WATERS ADJACENT
TO THE NEW JERSEY COAST WILL SEE WINDS BECOMES POST FRONTAL...AND
SHOULD REMAIN BELOW 15 KNOTS. SOUTH OF THE FRONT...THE SOUTH
SOUTHWEST FLOW SHOULD GENERALLY REMAIN BELOW 15 KNOTS INTO THIS
EVENING.
THE MAIN FORECAST PROBLEM COMES LATER TONIGHT AND SATURDAY MORNING.
ALL SHORT RANGE MODELS SHOW A WAVE DEVELOPING ON THE FRONT LATE
TONIGHT AND MOVING OFF THE NEW JERSEY AND DELAWARE COASTS SATURDAY
MORNING. THE 0000 UTC NAM CONTINUES THE TREND THE NAM HAS SHOWN FOR
THREE DAYS...AND DEEPENS THE SYSTEM SATURDAY. THE 0000 UTC NAM
SOLUTION WOULD RESULT IN STRONG SMALL CRAFT NORTHEAST WINDS (WITH
NEAR GALE GUSTS) FOR THE SOUTHERN OCEAN WATERS.
THE MODEL CONSENSUS (EXCLUDING THE 0000 UTC NAM) SHOWS A MUCH WEAKER
SOLUTION...AND THIS SEEMS TO BE MORE IN LINE WITH LOCAL
EXPECTATIONS. WITH THAT IN MIND...WHILE IT WOULD APPEAR AS THOUGH
GUSTS TO 20 KNOTS ARE POSSIBLE LATER TONIGHT AND SATURDAY MORNING
ACROSS THE SOUTHERN OCEAN WATERS...SMALL CRAFT WINDS APPEAR UNLIKELY.
HOWEVER...THE SEAS COULD BE A DIFFERENT MATTER. THE LATEST WNAWAVE
GUIDANCE HAS BACKED OFF A TAD WITH REGARD TO SEAS...AND WOULD KEEP
ALL OF OUR OCEAN WATERS BELOW 5 FEET LATE TONIGHT AND SATURDAY
MORNING. FOR NOW...THIS SOLUTION IS ACCEPTED...AND WE WILL HOLD OFF
ON ISSUING A SMALL CRAFT ADVISORY. IF LATER GUIDANCE SUGGEST SEAS
WILL BE HIGHER...A SMALL CRAFT ADVISORY FOR THE OCEAN FOR SEAS COULD
BE ISSUED LATER TODAY.
AFTER THE LOW PULLS AWAY LATE SATURDAY MORNING...WINDS SHOULD DROP
BELOW 15 KNOTS. AS WEAK HIGH PRESSURE BUILDS IN FROM THE WEST...THE
GRADIENT COULD DROP OFF ENOUGH TO ALLOW LOCAL SEA AND BAY BREEZES TO
DEVELOP IN THE MID TO LATE AFTERNOON. AS THE HIGH BUILDS OFF THE MID
ATLANTIC COAST SATURDAY NIGHT INTO SUNDAY NIGHT...WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS.
THE RETURN FLOW AROUND THE HIGH COULD RESULT IN WINDS AND SEAS
INCREASING MONDAY INTO TUESDAY. THERE IS A CHANCE FOR WINDS TO GUST
TO 25 KNOTS DURING THIS TIME...BUT CONFIDENCE IN THIS IS LOW FOR NOW.
&&
.EQUIPMENT...
NWR LEWES IS BACK ON THE AIR.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ067>071.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ009-010-012>027.
DE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001>004.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008-012-015-019-
020.
MARINE...NONE.
&&
SYNOPSIS...O'HARA
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...GIGI
AVIATION...DRAG
MARINE...DRAG
EQUIPMENT...O'HARAHazardous weather outlook, Jul 8, 2:06 PM EST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
306 PM EDT FRI JUL 8 2011
NJZ001-007-008-PAZ054-055-060>062-091915-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
306 PM EDT FRI JUL 8 2011
...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN IN A SHORT PERIOD OF TIME TODAY INTO EARLY TONIGHT...
AND MAY CAUSE LOCALIZED FLOODING.
THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING COPIOUS
LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ067>071-
091915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
306 PM EDT FRI JUL 8 2011
...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
FLASH FLOOD WATCH.
NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN IN A SHORT PERIOD OF TIME TODAY AND TONIGHT...MAINLY
THIS AFTERNOON INTO EARLY TONIGHT...AND MAY CAUSE FLOODING.
THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING COPIOUS
LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-091915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
306 PM EDT FRI JUL 8 2011
...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING COPIOUS
LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 8, 11:39 AM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1239 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG RADNOR 40.05N 75.36W
07/07/2011 DELAWARE PA BROADCAST MEDIA
TREES DOWN.
0325 PM MARINE TSTM WIND TUCKERTON 39.60N 74.33W
07/07/2011 E47.00 MPH OCEAN NJ MESONET
0347 PM HAIL SCOTRUN 41.07N 75.32W
07/07/2011 M0.88 INCH MONROE PA TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL REPORTED IN SCOTRUN. SMALL
BRANCHES ALSO REPORTED DOWN.
0352 PM TSTM WND DMG BURLINGTON 40.07N 74.86W
07/07/2011 BURLINGTON NJ NWS EMPLOYEE
TREE REPORTED DOWN ON BROMLEY BLVD IN BURLINGTON
TOWNSHIP.
0352 PM TSTM WND DMG GALLOWAY TWP 39.49N 74.53W
07/07/2011 ATLANTIC NJ LOCAL POLICE
TREES DOWN IN GALLOWAY TOWNSHIP.
0400 PM TSTM WND DMG SCOTRUN 41.07N 75.32W
07/07/2011 MONROE PA 911 CALL CENTER
TREES AND WIRES REPORTED DOWN CENTRAL AND EASTERN PART OF
THE COUNTY. HARDEST HIT AREA EAST STROUDSBURG TO
MARSHALLS CREEK WHERE A MACROBURST MAY HAVE OCCURRED.
NUMEROUS TREES DOWN... SOME ONTO HOMES AND VEHICLES. PPL
REPORTED 10000 WITHOUT POWER.
0420 PM TSTM WND DMG SHAWNEE ON DELAWARE 41.01N 75.11W
07/07/2011 MONROE PA EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN.
0426 PM TSTM WND DMG SOUTHAMPTON TWP 39.91N 74.73W
07/07/2011 BURLINGTON NJ TRAINED SPOTTER
TREES REPORTED DOWN IN SOUTHAMPTON TOWNSHIP.
0440 PM TSTM WND DMG EXTON 40.03N 75.63W
07/07/2011 CHESTER PA EMERGENCY MNGR
TREES REPORTED DOWN IN WEST WHITELAND TOWNSHIP.
0448 PM HAIL CREAM RIDGE 40.13N 74.52W
07/07/2011 M0.50 INCH MONMOUTH NJ TRAINED SPOTTER
0455 PM TSTM WND DMG CLARKSBURG 40.19N 74.44W
07/07/2011 MONMOUTH NJ 911 CALL CENTER
TREES AND WIRES REPORTED DOWN.
0510 PM TSTM WND DMG EAST GOSHEN TWP 39.99N 75.55W
07/07/2011 CHESTER PA TRAINED SPOTTER
SEVERAL LARGE TREES DOWN
0510 PM TSTM WND DMG JACKSON TWP 40.12N 74.35W
07/07/2011 OCEAN NJ 911 CALL CENTER
TREES AND WIRES REPORTED DOWN.
0530 PM TSTM WND DMG EAST FREEHOLD 40.27N 74.24W
07/07/2011 MONMOUTH NJ 911 CALL CENTER
TREES AND WIRES REPORTED DOWN.
0551 PM TSTM WND GST PHILADELPHIA INTL AIRPO 39.86N 75.30W
07/07/2011 M47.00 MPH DELAWARE PA ASOS
0600 PM TSTM WND DMG PAULSBORO 39.84N 75.24W
07/07/2011 GLOUCESTER NJ EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN IN PAULSBORO.
0612 PM TSTM WND DMG HADDONFIELD 39.90N 75.04W
07/07/2011 CAMDEN NJ 911 CALL CENTER
TREES AND WIRES DOWN IN HADDON HEIGHTS... AUDUBON AND
HADDONFIELD.
0720 PM HAIL WHITEHOUSE STATION 40.62N 74.77W
07/07/2011 M1.00 INCH HUNTERDON NJ TRAINED SPOTTER
PENNY UP TO QUARTER SIZE HAIL REPORTED.
0853 PM HAIL ELDORA 39.22N 74.91W
07/07/2011 M0.50 INCH CAPE MAY NJ TRAINED SPOTTER
0936 PM TSTM WND DMG NESQUEHONING 40.86N 75.83W
07/07/2011 CARBON PA BROADCAST MEDIA
TREES REPORTED DOWN IN NESQUEHONING.
0940 PM HAIL SUMMIT HILL 40.82N 75.86W
07/07/2011 M0.75 INCH CARBON PA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN SUMMIT HILL.
0944 PM LIGHTNING OCEAN VIEW 39.18N 74.73W
07/07/2011 CAPE MAY NJ TRAINED SPOTTER
HOUSE ON FIRE.
0945 PM MARINE TSTM WIND OCEAN CITY 39.27N 74.60W
07/07/2011 M47.00 MPH CAPE MAY NJ MESONET
0950 PM HAIL SUMMIT HILL 40.82N 75.86W
07/07/2011 M0.50 INCH CARBON PA TRAINED SPOTTER
1048 PM TSTM WND DMG LAURYS STATION 40.72N 75.53W
07/07/2011 LEHIGH PA TRAINED SPOTTER
TREES DOWN IN THE SOUTHBOUND LANE OF ROUTE 145
&&
MEOLASpecial weather statement, Jul 8, 11:56 AM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1256 PM EDT FRI JUL 8 2011
NJZ017>019-021>025-027-PAZ071-081800-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SOUTHEASTERN BURLINGTON NJ-
1256 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...CAMDEN...
CAPE MAY...CUMBERLAND...GLOUCESTER AND PHILADELPHIA COUNTIES...
AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
CAMDEN TO 11 MILES WEST OF ATLANTIC CITY...MOVING NORTHEAST AT 15
MPH. THE THUNDERSTORMS WILL BE NEAR MONROE TOWNSHIP...DEPTFORD...
WOODBURY HEIGHTS...SOMERS POINT AROUND 100 PM...WEYMOUTH...
WOODBURY...WILLIAMSTOWN...TURNERSVILLE AROUND 105 PM...SOUTH
PHILADELPHIA AND LINWOOD AROUND 110 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THESE
STORMS.
LAT...LON 3937 7441 3930 7454 3921 7463 3983 7530
3985 7524 3988 7527 4006 7514 4005 7512
4013 7503 4011 7497 4003 7498 4004 7498
4007 7491 3971 7450 3961 7439 3956 7442
3950 7440 3948 7431
FORECASTER: AMCSpecial weather statement, Jul 8, 1:12 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
212 PM EDT FRI JUL 8 2011
DEZ001-MDZ008-NJZ015>027-PAZ067>071-081945-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CECIL MD-CHESTER PA-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-MERCER NJ-MONTGOMERY PA-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
212 PM EDT FRI JUL 8 2011
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
ATLANTIC...BUCKS... BURLINGTON...CAMDEN...CAPE MAY...CECIL...
CHESTER...CUMBERLAND...DELAWARE...GLOUCESTER...MERCER...
MONTGOMERY...NEW CASTLE...OCEAN...PHILADELPHIA AND SALEM COUNTIES...
AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER PORTIONS OF SOUTHERN NEW JERSEY, NORTHERN
DELAWARE AND SOUTHEASTERN PENNSYLVANIA. THESE STORMS ARE GENERALLY
MOVING TO THE NORTHEAST AT 15 MPH. ADDITIONAL DEVELOPMENT OVER THE
ENTIRE REGION IS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 3951 7426 3950 7433 3953 7440 3945 7429
3935 7441 3930 7455 3906 7474 3912 7488
3916 7492 3930 7532 3946 7555 3958 7554
3958 7556 3946 7558 3938 7551 3963 7613
4030 7482 3970 7415 3968 7417 3968 7413
FORECASTER: NIERENBERGSpecial weather statement, Jul 8, 1:23 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
223 PM EDT FRI JUL 8 2011
NJZ007-PAZ055-062-081945-
MONROE PA-NORTHAMPTON PA-WARREN NJ-
223 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORMS WILL AFFECT MONROE...NORTHAMPTON AND WARREN
COUNTIES...
AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF EASTON...MOVING NORTHEAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR STOCKERTOWN...TATAMY AROUND 230
PM...HARMONY...WIND GAP AROUND 245 PM...BANGOR...ROSETO AROUND 300
PM...EAST BANGOR...ROXBURG AROUND 315 PM...BELVIDERE AND STORMVILLE
AROUND 330 PM. ADDITIONAL THUNDERSTORMS ARE POSSIBLE IN THIS AREA
THROUGH THE AFTERNOON.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4088 7481 4061 7524 4069 7546 4125 7536
4125 7531 4125 7529
FORECASTER: NIERENBERGSpecial weather statement, Jul 8, 2:03 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT FRI JUL 8 2011
NJZ009-010-015-PAZ069-082000-
BUCKS PA-HUNTERDON NJ-MERCER NJ-SOMERSET NJ-
303 PM EDT FRI JUL 8 2011
...A STRONG THUNDERSTORM WILL AFFECT BUCKS...HUNTERDON...MERCER AND
SOMERSET COUNTIES...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF TRENTON...MOVING NORTHWEST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR LAWRENCEVILLE...TRENTON AROUND 315
PM...PENNINGTON...PRINCETON AROUND 330 PM...HOPEWELL...SKILLMAN
AROUND 345 PM...CLOVERHILL AND SERGEANTSVILLE AROUND 400 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4021 7455 4017 7458 4018 7460 4015 7461
4014 7463 4018 7468 4015 7473 4042 7501
4054 7472 4037 7461 4034 7465 4029 7455
4023 7451
FORECASTER: MEOLASpecial weather statement, Jul 8, 2:35 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT FRI JUL 8 2011
NJZ009-PAZ060>062-067>069-082030-
BERKS PA-BUCKS PA-CHESTER PA-HUNTERDON NJ-LEHIGH PA-MONTGOMERY PA-
NORTHAMPTON PA-
335 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CHESTER...
HUNTERDON...LEHIGH...MONTGOMERY AND NORTHAMPTON COUNTIES...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ACROSS SOUTHEASTERN PENNSYLVANIA. THESE STORMS
ARE MOVING NORTHEAST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORM WILL PRODUCE SMALL HAIL.
LAT...LON 4056 7567 4054 7506 4025 7527 4022 7568
FORECASTER:
Flash Flood, Camden
- When
- July 8, 2:35 PM EST to 6:00 PM EST
- Where
- Camden County, 0.21 mi SSW of Camden to 0.28 mi N of Camden
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.927, -75.121
Thunderstorms with torrential downpours caused considerable urban and poor drainage flooding in western Camden County as well as flash flooding of smaller creeks. It wreaked havoc to the start of the weekend commute as it coincided with a Friday afternoon on the 8th. In Camden, Interstate 676 was closed in both directions. Flash flooding was also reported along Federal Street and the Admiral Wilson Boulevard. Flash flooding was also reported on the Admiral Wilson Boulevard in Pennsauken Township as well as State Route 38. In Gloucester City, U.S. Route 130 was closed at Interstate 76. In Bellmawr Borough, Southbound New Jersey State Route 42 (North-South Freeway) was closed due to flooding just south of Interstate 295. Eastbound 295 itself was closed due to flooding at Creek Road.
In Pennsauken, a Skywarn spotter measure 1.75 inches of rain within 20 minutes. Event precipitation totals within Camden County included 3.82 inches in Berlin, 2.93 inches in Winslow and 1.97 inches in Merchantville.
Flash Flood, Camden
- When
- July 8, 4:00 PM EST to 6:00 PM EST
- Where
- Camden County, 0.58 mi WNW of Bellmawr to 0.5 mi WNW of Bellmawr
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 39.872, -75.091
Flash flooding forced the closure of the northbound lanes of Interstate 295 in Bellmawr.
Flash Flood, Morris
- When
- July 8, 4:00 PM EST to 6:00 PM EST
- Where
- Morris County, Morristown to 0.24 mi ENE of Morristown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.800, -74.470
Flash flooding near Morristown forced the closure of Interstate 287. Event precipitation totals included 1.59 inches in Mount Olive Township.
Flash Flood, Gloucester
- When
- July 8, 5:30 PM EST to 7:30 PM EST
- Where
- Gloucester County, 1.06 mi E of Richwood to 0.87 mi S of Aura
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.720, -75.150
Thunderstorms with torrential downpours caused poor drainage and small stream flooding in central Gloucester County in and around Glassboro. A Skywarn spotter measured an event total of 4.00 inches in Glaassboro. Other Gloucester County precipitation event totals included 3.07 inches in Mantua.
Flood, Camden
- When
- July 8, 8:44 PM EST to 11:16 PM EST
- Where
- Camden County, 0.43 mi E of Haddonfield to 0.54 mi NNE of Haddonfield
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.901, -75.022
The runoff from heavier rain earlier in the day on the 8th caused minor flooding along the Cooper River in Haddonfield. The Cooper River in Haddonfield was above its 2.8 foot flood stage from 944 p.m. EDT on the 8th through 1216 a.m. EDT on the 9th. It crested at 2.84 feet at 1030 p.m. EDT on the 8th. Event precipitation totals within Camden County included 3.82 inches in Berlin, 2.93 inches in Winslow and 1.97 inches in Merchantville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Connecticut, July 8, 2011$1.3 million · 3 events
- Tornadoes and Flash Flood in North Dakota, July 8, 2011$575,000 · EF0 · 19 events
- Damaging Wind and Lightning Strikes in Georgia, July 8, 2011$201,000 · 4 events
- Wildfire in Texas, July 8, 2011$120,000 · 1 event
- Flash Flood and Hail in Nebraska, July 8 to 9, 2011$65,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Wyoming, July 8, 2011$53,000 · 61 kt wind · 3 events
- Flash Flooding and Hail in Massachusetts, July 8, 2011$45,000 · 50 kt wind · 4 events
- Flash Flooding and Hail in Pennsylvania, July 8, 2011$35,000 · 1 in hail · 6 events
- Hail and Damaging Winds in New York, July 8, 2011$20,000 · 1.5 in hail · 8 events
- Damaging Winds in Connecticut, July 8, 2011$24,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Arizona, July 8, 20111 injured · $15,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Colorado, July 8, 2011$20,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335667, 335663, 338424, 335690, 335693.